Vol. 53, No. 1, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
On rings on groups

James Dolan Reid

Vol. 53 (1974), No. 1, 229–237

The class of faithful (fully faithful) abelian groups is introduced as a generalization of the semi-simple (strongly semi-simple) groups recently discussed by R. A. Beaumont and D. A. Lawver. A group is faithful if it admits some associative ring structure with trivial left annihilator. Fully faithful groups are the nonnil groups such that every nontrivial associative ring structure has trivial left annihilator. Several of the results of Beaumont and Lawver are generalized and it is shown that fully faithful groups arise naturally in classifying strongly indecomposable torsion free groups according to the ring structures they support.

Mathematical Subject Classification 2000
Primary: 20K15
Received: 1 July 1973
Revised: 17 September 1973
Published: 1 July 1974
James Dolan Reid